MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND
Model Number B-2220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994); Regurgitation (2259)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system experienced chronic back pain, gastroesophageal disease, and trouble swallowing.Device was removed.
 
Additional Manufacturer Narrative
Taper ii.Supplement #1: medwatch sent to fda on 01/08/2019.Additional information: device evaluation summary: a visual examination was performed on the returned, lap-band with access port i, taper type ii.The band tubing still connected to the band was separated approximately 0.5 inches past the band collar.The band tubing connected to the port tubing was separated approximately 15" past the port tubing ss connecter.The band was noted to be separated near the location of the buckle.The band buckle was not returned with the device.Brown and white particles were observed on the inner surface of the band shell.White particles were noted on the outer surface of the band ring.Needle marks were observed on the port septum.See intake pic 5.Scratches were noted on the port housing.Wear and thinning was observed on the port tubing near the taper tubing junction.An air leak test was performed, and leakage was noted from the separated portion of the band near the location of the band buckle.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, the end of the band tubing, separate approximately 0.6 inches past the collar, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.The end of the band tubing, separated approximately 15.9 inches past the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.The end of the separated portion of the band was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Material degradation was noted on approximately 10% of the outer surface of the band.Wear and thinning was noted on a portion of the port tubing, approximately 0.5 inches in length near the taper tubing junction.Needle marks were noted on the port septum.Non-penetrating nicks/marks were noted on the port housing and the port base.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key8043998
Report Number3006722112-2018-00274
Device Sequence Number1379800
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2005
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number563844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight103